MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PFC SIGMARP CV TB/IN S2 10.0; KNEE TIBIAL BEARING/INSERT

DEPUY ORTHOPAEDICS, INC. 1818910 PFC SIGMARP CV TB/IN S2 10.0; KNEE TIBIAL BEARING/INSERT
Catalog Number 962011
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 08/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised to address instability.Old insert was broken and customer wanted sent to depuy.Update rec'd 09/25/2017 - the patient's medical records were received.The medical records were reviewed for mdr reportability.According to the medical records, the patient was also experiencing pain.Upon revision, the tibial insert was noted have marked wear on the posterior aspect.There were several fragments of polyethylene in the posterior aspect of the knee that were removed as well.The complaint was updated on: october 09, 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised to address instability.Old insert was broken and customer wanted sent to depuy update rec'd 09/25/2017 - the patient's medical records were received.The medical records were reviewed for mdr reportability.According to the medical records, the patient was also experiencing pain.Upon revision, the tibial insert was noted have marked wear on the posterior aspect.There were several fragments of polyethylene in the posterior aspect of the knee that were removed as well.The complaint was updated on: october 09, 2017.Investigation method: the complaint sample consisted of (1) 962011 pfc sigmarp cv tb/in s2 10.0, lot code 1955749.Device evaluation: comact-693209 x-ray image review comact 660504 - x-ray images dated (b)(6) 2017 and (b)(6) 2017 were provided for review.The x-rays images were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Device history record review tibial insert comact 679593 - product code 962011, work order (b)(4) was manufactured on 22nd aug 2005.19 parts were manufactured per specification and all raw materials met specification.1 parts were scrapped at part mark step 1x(a166 partmarking )this is normal processing scrap and has no correlation to the problem statement.There was one ncs associated with this lot see devint-1192 attached.Devint-1192.This is a repeat deviation for devint883 and devint 1020.100% inspection is being performed on all packaged products at depuy cork in response to close call 007-02-05.This will continue until closeout of map0018.1.Implement sample 100% inspection in carton room prior to'carton and label' per attached inspection sheet.2.Implement sample inspection in clean room and at shipping per attached inspection sheet.3.Place shipping label on one side of irradiation carton, do not bend over top of irradiation carton 4.Prior to cartoning lots ensure dhr has dev referenced and signed and dated in the comments section at carton by an inspector.No risk to lot 1955749 under the devint-1192 as these are extra checks carried out in the process./ | investigation summary: patient was revised to address instability.Old insert was broken and customer wanted sent to depuy.Doi: (b)(6) 2006 ; dor: aug 14, 2017; left knee.Update rec'd 09/25/2017 - the patient's medical records were received.The medical records were reviewed for mdr reportability.According to the medical records, the patient was also experiencing pain.Upon revision, the tibial insert was noted have marked wear on the posterior aspect.There were several fragments of polyethylene in the posterior aspect of the knee that were removed as well.

Brand Name
PFC SIGMARP CV TB/IN S2 10.0
Common Device Name
KNEE TIBIAL BEARING/INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6935345
Report Number1818910-2017-26263
Device Sequence Number1324060
Product Code NJL
UDI-Device Identifier10603295240570
UDI-Public10603295240570
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number962011
Device Lot Number1955749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer08/14/2018
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date09/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight127